Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 23, 2025, 5:14 PM CDT for Crittenden County, Arkansas; Shelby County, Tipton County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2025, 5:14 PM CDT (22:14 UTC)
- Expired
- Mar 23, 2025, 5:43 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Crittenden County, AR, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 16 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890
WFUS54 KMEG 232214
TORMEG
ARC035-TNC157-167-232300-
/O.NEW.KMEG.TO.W.0031.250323T2214Z-250323T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
514 PM CDT Sun Mar 23 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Crittenden County in eastern Arkansas...
Southern Tipton County in west Tennessee...
Northern Shelby County in west Tennessee...
* Until 600 PM CDT.
* At 514 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Jericho, or 8 miles west of Meeman Shelby Forest
State Park, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Wapanocca National Wildlife Refuge, Munford, Barretville, Jericho,
Booker, Griffin Corner, Turrell, Quito, Clarkedale, Woodstock,
Redwood, Rosemark, Idaville, Atoka, Locke, Dixonville, Millington,
Sloanville, Arlington, and Brunswick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3539 9030 3542 9006 3541 9007 3539 9005
3539 9004 3541 9005 3542 9004 3547 8963
3524 8964 3528 9030
TIME...MOT...LOC 2214Z 272DEG 34KT 3534 9020
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MJ2 follow-up statements
899
WWUS54 KMEG 232230
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
530 PM CDT Sun Mar 23 2025
ARC035-232239-
/O.CAN.KMEG.TO.W.0031.000000T0000Z-250323T2300Z/
Crittenden AR-
530 PM CDT Sun Mar 23 2025
...THE TORNADO WARNING FOR NORTHEASTERN CRITTENDEN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas...and west Tennessee.
&&
LAT...LON 3524 8964 3527 9009 3539 9007 3539 9004
3540 8999 3543 8963
TIME...MOT...LOC 2229Z 272DEG 34KT 3533 9002
$$
TNC157-167-232300-
/O.CON.KMEG.TO.W.0031.000000T0000Z-250323T2300Z/
Tipton TN-Shelby TN-
530 PM CDT Sun Mar 23 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL TIPTON AND NORTHEASTERN SHELBY COUNTIES...
At 529 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Meeman Shelby Forest State Park, moving east at 40
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Brunswick, Barretville, Griffin Corner, Meeman Shelby Forest State
Park, Wilkinsville, Woodstock, Redwood, Rosemark, Gilestown, Cuba,
Locke, Millington, Kerrville, Bolton, Lucy, Sloanville, Arlington,
Lakeland, Atoka, and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3524 8964 3527 9009 3539 9007 3539 9004
3540 8999 3543 8963
TIME...MOT...LOC 2229Z 272DEG 34KT 3533 9002
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MJ932
WWUS54 KMEG 232243
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
543 PM CDT Sun Mar 23 2025
TNC157-167-232252-
/O.CAN.KMEG.TO.W.0031.000000T0000Z-250323T2300Z/
Tipton TN-Shelby TN-
543 PM CDT Sun Mar 23 2025
...THE TORNADO WARNING FOR SOUTH CENTRAL TIPTON AND NORTHEASTERN
SHELBY COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas...and west Tennessee.
&&
LAT...LON 3524 8964 3527 9009 3539 9007 3539 9004
3540 8999 3543 8963
TIME...MOT...LOC 2241Z 272DEG 34KT 3533 8986
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 23, 2:04 PM CDT, 3 hours 10 minutes earlier. Its key messages:
- Updated at 158 PM CDT Sun Mar 23 2025
- There is a Slight Risk for severe thunderstorms along and south of a line from Union City, Tennessee to Forrest City, Arkansas into this evening. The primary severe weather threat will be large hail with damaging winds as a secondary threat. A brief tornado cannot be ruled out.
- Dry conditions and above normal temperatures will prevail for most of the week.
- Shower and thunderstorm chances return next weekend.
Area forecast discussion, Mar 23, 2:04 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Memphis TN 204 PM CDT Sun Mar 23 2025 ...New DISCUSSION... .KEY MESSAGES... Updated at 158 PM CDT Sun Mar 23 2025 - There is a Slight Risk for severe thunderstorms along and south of a line from Union City, Tennessee to Forrest City, Arkansas into this evening. The primary severe weather threat will be large hail with damaging winds as a secondary threat. A brief tornado cannot be ruled out. - Dry conditions and above normal temperatures will prevail for most of the week. - Shower and thunderstorm chances return next weekend. && .DISCUSSION... (This evening through next Saturday) Issued at 158 PM CDT Sun Mar 23 2025 Surface analysis this afternoon places a warm front over portions of southern Missouri and western Kentucky. An occluding cold front is located from western Missouri back into northwest Arkansas and into the Red River valley. Mostly cloudy skies have persisted across the Mid-South today with a few warm advection rain showers occurring below a capping inversion across the area. Temperatures as of 2 PM CDT range from the upper 60s north to the 70s across north Mississippi. Strong to severe thunderstorm potential through this evening remains the primary concern in this afternoon's forecast issuance. Latest early afternoon ACARS sounding near Memphis still shows a capping inversion present in the 800-750 mb layer but has been gradually eroding over the past couple of hours. Latest short-term trends suggest the aforementioned capping inversion should continue to weaken for the remainder of this afternoon as height falls slowly spread across the region into this evening. CAPE values between 1000-1500 J/kg, steep mid-level lapse rates, and decent deep layer shear favor large hail as the primary threat, with a secondary threat for damaging winds. The greatest threat for severe weather still remains mainly between late afternoon through mid evening. Showers and thunderstorms will come to an end behind the front tonight with high pressure returning to the Mid-South through much of the week with above normal temperatures. Long-range deterministic models continue to struggle with a southern stream shortwave trough moving across the Southern Plains late this week and into the Lower Mississippi Valley by this weekend. The GFS is the more progressive outlier compared to the ECMWF and Canadian solutions. An ensemble blend seems reasonable at this time and no changes were made to long term rain chances. && .AVIATION... (18Z TAFS) Issued at 1241 PM CDT Sun Mar 23 2025 Timing of convection will be the main forecast challenge during this TAF period. Currently, a mix of VFR/MVFR ceilings prevail across the terminals with gusty south southwesterly winds in place. Some warm air advection showers have developed and this trend should continue into the afternoon. The most likely timing for thunderstorms will be later this afternoon at JBR...late afternoon/early evening at MEM/MKL...and later this evening at TUP. Once thunderstorms exit the area, generally VFR conditions with relatively light winds can be expected overnight into Monday. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CJC AVIATION...TAB
In the hours before
Special weather statement, Mar 23, 4:01 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
401 PM CDT Sun Mar 23 2025
ARZ027-035-232130-
Poinsett AR-Cross AR-
401 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL POINSETT AND
NORTHERN CROSS COUNTIES THROUGH 430 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hickory Ridge, or 12 miles northwest of Wynne, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hydrick, Wiley Crossing, Togo, Birdeye, Supply, Stewart, Colton,
Brushy Lake, Vanndale, Mersman, Fair Field, Bay Village, Coldwater,
Cherry Valley, Monterey, and Parkin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas.
&&
LAT...LON 3531 9098 3544 9098 3550 9054 3528 9053
TIME...MOT...LOC 2101Z 265DEG 32KT 3538 9092
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:01 PM CDT | Special Weather Statement | MEG | Cross | 29 min |
| Mar 23, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 43 min |
| Mar 23, 5:00 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 45 min |
| Mar 23, 5:45 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 22 min |
Nearby
Tornado Warnings in Tennessee, 2025Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.